One of the Foundation’s publications addresses the use of testosterone injections for issues of puberty but that they can increase negative behaviors. Do you find this to be true? Can they be used to modify one behavior and replace it with a possibly less harmful one?
Testosterone, like any steroid, can have negative behavioral effects. Testosterone treatment can be considered if secondary sexual characteristics have not yet started in puberty, although it will stop further height gain. Furthermore, it can increase aggression.
TG/ TK 7-13-10
Legal Disclaimer: Please take note that the CdLS Foundation’s Ask the Expert service is comprised of volunteer professionals in various areas of focus. Response times may vary and a response is not guaranteed. Answers are not considered a medical, behavioral, or educational consultation. Ask the Expert is not a substitute for the care and attention your child’s personal physician, psychologist, educational consultant, or social worker can deliver.